Pennsylvania, 2007Flash Flood in Pennsylvania, June 2, 2007
June 2, 2007 · NWS PBZ · 1 event in 1 county or zone
A slow moving thunderstorm caused flash flooding in a small area of Butler county with over 3 inches of rain in less than 2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving thunderstorm caused flash flooding in a small area of Butler county with over 3 inches of rain in less than 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 2, 1:31 PM EST, 8 hours 29 minutes earlier.
Area forecast discussion, Jun 2, 1:31 PM EST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EDT SAT JUN 2 2007
.SYNOPSIS...
UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY WARM AND HUMID
CONDITIONS THROUGH SUNDAY. AFTERNOON HEATING WILL KICK OFF
SCATTERED SHOWERS AND THUNDERSTORMS. UPPER RIDGE BREAKS DOWN
TONIGHT INTO MONDAY AS CLOSED LOW OVER THE MIDWEST BECOMES A SLOW
MOVING OPEN TROF AND MOVES THROUGH THE GREAT LAKES BY TUESDAY WITH
A PERIOD OF UNSETTLED WEATHER. WEAK RIDGING DEVELOPS BEHIND THE
SHORT WAVE ON WEDNESDAY BRINGING DRY WEATHER THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
SCATTERED CONVECTION WILL BE ACROSS REGION INTO THIS EVENING. BEST
CHANCES LOOK TO BE ALONG CONVERGENCE ZONE FROM SE OH TO NRN PA AND
NEAR RIDGES. CONVECTION WILL DIMINISH THIS EVENING THEN INCREASING
CLOUDS AND DEW POINTS OVERNIGHT INTO SUNDAY AS REMNANTS OF BARRY ARE
SWEPT NORTH BY TROF IN OH VALLEY. THIS WILL BRING SHOWERS AND
EMBEDDED STORMS INCREASING SOUTH TO NORTH DURING DAY SUNDAY WITH
LIKELY POPS. TEMPERATURES COOL CONSIDERABLY SUNDAY WITH CLOUDS AND
SHOWERS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES AREA ON
SUNDAY NIGHT. THIS LOW WILL MOVE SLOWLY BEFORE OPENING UP AND
PULLING OUT TUESDAY NIGHT. SHORT WAVES WILL SWING AROUND THIS LOW
GIVING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER RIDGE BEGINS TO BUILD BACK INTO OUR AREA WEDNESDAY BRINGING
A STRETCH OF DRY WEATHER FOR WEDNESDAY THROUGH THURSDAY NIGHT ALONG
WITH SLOWLY WARMING TEMPERATURES. ANOTHER WAVE PUSHES INTO THE
REGION ON FRIDAY BRINGING THE RETURN OF SHOWERS AND THUNDERSTORMS
TO THE AREA.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION WILL BE HARD TO PLACE AT A SPECIFIC TERMINAL
INTO THIS EVENING. BEST CHANCES LOOK TO BE ALONG CONVERGENCE ZONE
FROM SE OH TO NRN PA AND NEAR RIDGES WHERE A LATE AFTERNOON MVFR
TEMPO GROUP WAS INCLUDED. WENT WITH VCTS KPIT AND IN AREAS AWAY FROM
RIDGES. WITH PLENTY OF LOW LEVEL MOISTURE EXPECT MVFR FOG AGAIN TO
FORM AFTER SUNSET. THEN AN AREA OF LOWERING MID DECK AND RAIN
SHOWERS WILL SPREAD NORTHWARD AS REMNANTS OF BARRY ARE SWEPT NORTH
BY TROF IN OH VALLEY. EXPECT MVFR SHOWERS SUNDAY WITH THUNDER
POSSIBLE IN THE AFTERNOON.
IN THE LONG TERM DEEP TROF WILL REMAIN ACROSS NORTHEAST US WITH
SHOWER AND THUNDERSTORM CHANCE INTO TUESDAY BEFORE FRONT PUSHES
SOUTH OF REGION. WOULD EXPECT GENERAL VFR CONDITIONS WED-THU
ALTHOUGH THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTHERN WITH WARM
FRONT WED NIGHT-THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
66
Hazardous weather outlook, Jun 2, 4:10 AM EST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EDT SAT JUN 2 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-030915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
510 AM EDT SAT JUN 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 5:34 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT SAT JUN 2 2007
PAZ007-013-022330-
LAWRENCE PA-MERCER PA-
634 PM EDT SAT JUN 2 2007
...THUNDERSTORMS...
AREA OF SLOW MOVING THUNDERSTORMS ENTERING PORTIONS OF EASTERN
MERCER AND LAWRENCE COUNTIES...
AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 14 MILES SOUTH OF FARRELL...OR ABOUT
10 MILES WEST OF NEW CASTLE...MOVING NORTHEAST AT 10 MPH. THESE
STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. HAIL IS ALSO POSSIBLE. BECAUSE OF THE SLOW
MOVEMENT OF THESE STORMS...LOCATIONS IN THEIR PATH WILL SEE HIGH
RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FARRELL...HERMITAGE AND SHARON
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 2, 9:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 PM EDT SAT JUN 2 2007
PAZ014-030245-
BUTLER PA-
1003 PM EDT SAT JUN 2 2007
...THUNDERSTORMS WITH HEAVY RAIN IN BUTLER COUNTY...
AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ABOUT 4 MILES WEST OF BUTLER...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FISHER HEIGHTS...GREENWOOD VILLAGE...HOMEACRE...JAMISONVILLE...
MERIDIAN...MOUNT CHESTNUT...MOUNT CHESTNUT SPRINGS...NORTHVUE...
ONEIDA...QUEEN JUNCTION...WINDWARD HEIGHTS...SHANOR HEIGHTS AND
TIMBERLY HEIGHTS.
THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE TO A SAFE PLACE IF
THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Flash Flood, Butler
- When
- June 2, 10:00 PM EST to 11:15 PM EST
- Where
- Butler County, 2 mi N of Butler
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.879, -79.880
Hevay rainfall of over 3 inches in 2 hours caused flash flooding east of SR 308 and west of Route 38 north of the city of Butler. Some roads had fast flowing water over one half foot deep with mud and debris on roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007$395,000 · EF0 · 25 events
- Hail and Damaging Winds in Vermont, June 2, 2007$160,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 2, 2007$115,000 · 59 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 2, 2007$151,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Ohio, June 2, 20073 injured · $13,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 2, 2007$32,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Michigan, June 2, 2007$24,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Colorado, June 2, 20071 injured · 1 in hail · 16 events
- Hail and Damaging Wind in Arkansas, June 2, 2007$25,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Hampshire, June 2, 20071.25 in hail · 19 events
- Damaging Winds in Michigan, June 2, 2007$17,000 · 55 kt wind · 5 events
- Hail in Maine, June 2, 20071 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36097.